Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 22, NWS Great Falls, MT

November 30, 2008

NWS Great Falls, MT issued this high wind warning at Nov 30, 2008, 2:32 AM MST. It took effect at Nov 30, 2008, 11:00 PM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2008, 2:32 AM MST (09:32 UTC)
In effect from
Nov 30, 2008, 11:00 PM MST
Expired
Dec 2, 2008, 2:00 AM MST
In force
27 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 300932
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
232 AM MST SUN NOV 30 2008

...HIGH WIND WARNING FOR NORTH CENTRAL MONTANA...

.AN UPPER LEVEL JET OF STRONG WINDS WILL APPROACH THE ROCKIES
SUNDAY NIGHT. THESE STRONG WINDS WILL CROSS THE ROCKIES AND
SPREAD OVER THE ADJACENT PLAINS MONDAY. AN UPPER LEVEL SHORTWAVE
MOVING THROUGH THE AREA WILL ENHANCE THE STRONG WINDS AND HELP
DEVELOP VERY STRONG GUSTS AT THE SURFACE.

MTZ009>011-013-044>049-302300-
/O.UPG.KTFX.HW.A.0015.081201T0600Z-081202T1200Z/
/O.NEW.KTFX.HW.W.0022.081201T0600Z-081202T0900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE...
FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU...
FAIRFIELD
232 AM MST SUN NOV 30 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 AM
MST TUESDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED TO THIS WARNING.

ALONG THE ROCKY MOUNTAIN FRONT STRONG WEST-SOUTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS POSSIBLY TO 65 MPH ARE EXPECTED TO DEVELOP LATE
SUNDAY NIGHT. WINDS WILL THEN INCREASE DURING THE DAY MONDAY WITH
SPEEDS OF 35 TO 45 MPH BY AFTERNOON. LOCAL WIND GUSTS NEAR 85 MPH
ARE POSSIBLE IN THE VICINITY OF FAVORED MOUNTAIN PASSES AND VALLEYS.
WINDS WILL DECREASE NEAR AND AFTER MIDNIGHT.

EAST OF THE ROCKY MOUNTAIN FRONT WINDS WILL INCREASE MONDAY
REACHING SPEEDS OF 25 TO 40 MPH BY AFTERNOON. GUSTS NEAR 60 MPH
ARE POSSIBLE. THE STRONG WINDS WILL LIKELY CONTINUE INTO THE
EVENING BEFORE DIMINISHING LATE MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ012-014-050-051-302300-
/O.UPG.KTFX.HW.A.0015.081201T0600Z-081202T1200Z/
/O.NEW.KTFX.HW.W.0022.081201T0600Z-081202T1200Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...HELENA...LINCOLN...
STANFORD...LEWISTOWN
232 AM MST SUN NOV 30 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
MST TUESDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED TO THIS WARNING. 

ALONG THE ROCKY MOUNTAIN FRONT STRONG WEST-SOUTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS POSSIBLY TO 65 MPH ARE EXPECTED TO DEVELOP LATE
SUNDAY NIGHT OVER THE NORTHERN ROCKIES. WINDS WILL THEN INCREASE
DURING THE DAY MONDAY WITH SPEEDS OF 35 TO 45 MPH BY AFTERNOON.
LOCAL WIND GUSTS NEAR 95 MPH ARE POSSIBLE. WINDS WILL DECREASE
NEAR AND AFTER MIDNIGHT.

EAST OF THE ROCKY MOUNTAIN FRONT WINDS WILL INCREASE MONDAY
REACHING SPEEDS OF 25 TO 40 MPH BY AFTERNOON. GUSTS NEAR 60 MPH
ARE POSSIBLE. THE STRONG WINDS WILL LIKELY CONTINUE INTO THE
EVENING BEFORE DIMINISHING LATE MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
6 follow-up statements
000 
WWUS75 KTFX 302147
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
247 PM MST SUN NOV 30 2008

...HIGH WIND WARNING FOR NORTH CENTRAL MONTANA...

.AN UPPER LEVEL JET OF STRONG WINDS WILL APPROACH THE ROCKIES
SUNDAY NIGHT. THESE STRONG WINDS WILL CROSS THE ROCKIES AND
SPREAD OVER THE ADJACENT PLAINS MONDAY. AN UPPER LEVEL SHORTWAVE
MOVING THROUGH THE AREA WILL ENHANCE THE STRONG WINDS AND HELP
DEVELOP VERY STRONG GUSTS AT THE SURFACE.

MTZ009>011-013-044>049-010600-
/O.CON.KTFX.HW.W.0022.081201T0600Z-081202T0900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE...
FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU...
FAIRFIELD
247 PM MST SUN NOV 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
2 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
2 AM MST TUESDAY. 

ALONG THE ROCKY MOUNTAIN FRONT STRONG WEST-SOUTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO DEVELOP LATE
SUNDAY NIGHT. WINDS WILL THEN INCREASE DURING THE DAY MONDAY WITH
SPEEDS OF 35 TO 45 MPH BY AFTERNOON. LOCAL WIND GUSTS NEAR 85 MPH
ARE POSSIBLE IN THE VICINITY OF FAVORED MOUNTAIN PASSES AND
VALLEYS. WINDS WILL DECREASE NEAR AND AFTER MIDNIGHT.

EAST OF THE ROCKY MOUNTAIN FRONT WINDS WILL INCREASE MONDAY
REACHING SPEEDS OF 25 TO 40 MPH BY AFTERNOON. GUSTS NEAR 60 MPH
ARE POSSIBLE. THE STRONG WINDS WILL LIKELY CONTINUE INTO THE
EVENING BEFORE DIMINISHING LATE MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ012-014-050-051-010600-
/O.CON.KTFX.HW.W.0022.081201T0600Z-081202T1200Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...HELENA...LINCOLN...
STANFORD...LEWISTOWN
247 PM MST SUN NOV 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 AM MST TUESDAY. 

ALONG THE ROCKY MOUNTAIN FRONT STRONG WEST-SOUTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO DEVELOP LATE
SUNDAY NIGHT OVER THE NORTHERN ROCKIES. WINDS WILL THEN INCREASE
DURING THE DAY MONDAY WITH SPEEDS OF 35 TO 45 MPH BY AFTERNOON.
LOCAL WIND GUSTS NEAR 70 MPH. WINDS WILL DECREASE NEAR AND AFTER
MIDNIGHT.

EAST OF THE ROCKY MOUNTAIN FRONT WINDS WILL INCREASE MONDAY
REACHING SPEEDS OF 25 TO 40 MPH BY AFTERNOON. GUSTS NEAR 60 MPH
ARE POSSIBLE. THE STRONG WINDS WILL LIKELY CONTINUE INTO THE
EVENING BEFORE DIMINISHING LATE MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 010439
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
939 PM MST SUN NOV 30 2008

...HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT AND CENTRAL
MONTANA...

.AN UPPER LEVEL JET OF STRONG WINDS WILL APPROACH THE ROCKIES
LATER TONIGHT. THESE STRONG WINDS WILL CROSS THE ROCKIES AND 
SPREAD OVER CENTRAL MONTANA BY LATE MONDAY.

MTZ011-013-045-047-010545-
/O.CAN.KTFX.HW.W.0022.081201T0600Z-081202T0900Z/
HILL-CHOUTEAU-LIBERTY-BLAINE-
INCLUDING THE CITIES OF...HAVRE...FORT BENTON...CHESTER...CHINOOK
939 PM MST SUN NOV 30 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WIDESPREAD HIGH WINDS ARE NO LONGER LIKELY. STILL BE AWARE LOCAL
WIND GUSTS NEAR 55 MPH ARE POSSIBLE MONDAY AFTERNOON AND EVENING.

$$

MTZ014-010545-
/O.CAN.KTFX.HW.W.0022.081201T0600Z-081202T1200Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE CITIES OF...HELENA...LINCOLN
939 PM MST SUN NOV 30 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WIDESPREAD HIGH WINDS ARE NO LONGER LIKELY. STILL BE AWARE LOCAL
WIND GUSTS NEAR 55 MPH IN THE MOUNTAIN PASSES ARE POSSIBLE MONDAY
AFTERNOON AND EVENING|.

$$

MTZ009-010-044-046-048-049-011245-
/O.EXT.KTFX.HW.W.0022.081201T0600Z-081202T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU...FAIRFIELD
939 PM MST SUN NOV 30 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST MONDAY. 

STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 65 MPH ARE
EXPECTED TO DEVELOP LATE TONIGHT. WINDS WILL THEN INCREASE DURING
THE DAY MONDAY WITH SPEEDS OF 35 TO 45 MPH BY AFTERNOON. LOCAL
WIND GUSTS NEAR 85 MPH ARE POSSIBLE IN THE VICINITY OF FAVORED
MOUNTAIN PASSES AND VALLEYS. WINDS WILL DECREASE MONDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ012-050-051-011245-
/O.EXT.KTFX.HW.W.0022.081201T1900Z-081202T1200Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN
939 PM MST SUN NOV 30 2008

...HIGH WIND WARNING NOW IN EFFECT FROM NOON MONDAY TO 5 AM MST
TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON MONDAY TO 5 AM
MST TUESDAY. 

WINDS WILL INCREASE LATER MONDAY AFTERNOON REACHING SPEEDS OF 25
TO 40 MPH BY AFTERNOON. GUSTS NEAR 60 MPH ARE LIKELY. THE STRONG WINDS
WILL LIKELY CONTINUE OVERNIGHT BEFORE DIMINISHING SLIGHTLY AND
BECOMING NORTHWEST BY TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 011138
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
438 AM MST MON DEC 1 2008


MTZ009-010-044-046-048-049-011900-
/O.EXT.KTFX.HW.W.0022.000000T0000Z-081202T0900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU...FAIRFIELD
438 AM MST MON DEC 1 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM MST TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 AM MST TUESDAY. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH WILL
CONTINUE THROUGH TODAY. WIND GUSTS NEAR 85 MPH ARE POSSIBLE IN THE
VICINITY OF FAVORED MOUNTAIN PASSES AND VALLEYS. WINDS WILL
DECREASE THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ012-050-051-011900-
/O.EXT.KTFX.HW.W.0022.081201T1900Z-081202T0900Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN
438 AM MST MON DEC 1 2008

...HIGH WIND WARNING NOW IN EFFECT FROM NOON TODAY TO 2 AM MST
TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON TODAY TO 2 AM
MST TUESDAY. 

WINDS WILL INCREASE THIS AFTERNOON REACHING SPEEDS OF 25 TO 40
MPH. GUSTS NEAR 60 MPH ARE LIKELY. THE STRONG WINDS WILL LIKELY
CONTINUE OVERNIGHT BEFORE DIMINISHING SLIGHTLY AND BECOMING
NORTHWEST BY TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 011626
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
926 AM MST MON DEC 1 2008

MTZ009-010-044-046-048-049-020030-
/O.CON.KTFX.HW.W.0022.000000T0000Z-081202T0900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU...FAIRFIELD
926 AM MST MON DEC 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH WILL
CONTINUE THROUGH TODAY. WIND GUSTS NEAR 85 MPH ARE POSSIBLE IN
THE VICINITY OF FAVORED MOUNTAIN PASSES AND VALLEYS. WINDS WILL
DECREASE THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ012-050-051-020030-
/O.CON.KTFX.HW.W.0022.081201T1900Z-081202T0900Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN
926 AM MST MON DEC 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY. 

WINDS WILL INCREASE THIS AFTERNOON REACHING SPEEDS OF 25 TO
40 MPH. GUSTS NEAR 60 MPH ARE LIKELY. THE STRONG WINDS WILL
LIKELY CONTINUE OVERNIGHT BEFORE DIMINISHING SLIGHTLY AND
BECOMING NORTHWEST BY TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 012323
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
423 PM MST MON DEC 1 2008

MTZ009-010-044-046-048-049-020900-
/O.CON.KTFX.HW.W.0022.000000T0000Z-081202T0900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU...FAIRFIELD
423 PM MST MON DEC 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH WILL
CONTINUE THROUGH TODAY. WIND GUSTS NEAR 85 MPH ARE POSSIBLE IN
THE VICINITY OF FAVORED MOUNTAIN PASSES AND VALLEYS. WINDS WILL
DECREASE LATER THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ012-050-051-020900-
/O.CON.KTFX.HW.W.0022.000000T0000Z-081202T0900Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN
423 PM MST MON DEC 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY. 

WINDS SPEEDS OF 25 TO 40 MPH WILL CONTINUE INTO THIS EVENING. 
LOCAL GUSTS NEAR 60 MPH ARE LIKELY. THE STRONG WINDS WILL DIMINISH
AND BECOME NORTHWEST LATE TONIGHT AS A STRONG COLD FRONT MOVES
THROUGH THE AREA. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 020859
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
159 AM MST TUE DEC 2 2008


MTZ009-010-044-046-048-049-021000-
/O.EXP.KTFX.HW.W.0022.000000T0000Z-081202T0900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU...FAIRFIELD
159 AM MST TUE DEC 2 2008

...HIGH WIND WARNING WILL EXPIRE AT 2 AM MST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 2 AM MST EARLY THIS MORNING.

WIND SPEEDS HAVE DROPPED BELOW WARNING CRITERIA. STRONG WINDS ARE
NO LONGER EXPECTED.

$$

MTZ012-050-051-021000-
/O.EXP.KTFX.HW.W.0022.000000T0000Z-081202T0900Z/
CASCADE-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN
159 AM MST TUE DEC 2 2008

...HIGH WIND WARNING WILL EXPIRE AT 2 AM MST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 2 AM MST EARLY THIS MORNING.

WIND SPEEDS HAVE DROPPED BELOW WARNING CRITERIA. STRONG WINDS ARE
NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 29, 11:05 PM MST, 3 hours 27 minutes earlier.

Area forecast discussion, Nov 29, 11:05 PM MST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1105 PM MST SAT NOV 29 2008

...UPDATE TO AVIATION...

.UPDATE...
FOR TONIGHT NORTHWEST FLOW ALOFT IS OVER THE FORECAST AREA. THERE
CONTINUES TO BE QUITE A BIT OF CLOUDINESS OVER SOUTHWEST MONTANA.
HOWEVER AS OF MID-EVENING THERE WAS NOT MUCH CLOUDINESS ALONG THE
EAST SLOPES OF THE ROCKY MOUNTAINS SO WILL GO WITH A FORECAST OF
LESS SKY COVER FOR THE REST OF THIS EVENING THERE. MODELS STILL
INDICATE AN INCREASE IN CLOUDINESS IN THAT REGION BY MORNING SO
WILL LEAVE THE MOSTLY CLOUDY FORECAST FOR LATE TONIGHT ALONE.
BASED ON RADAR AND ALSO LATEST FORECAST GUIDANCE WILL INCREASE THE
THREAT OF PRECIPITATION OVER A PORTION OF THE MOUNTAINS OF CENTRAL
MONTANA. WILL ALSO BE ADDING NEAR RECORD HIGH TEMPERATURES FOR
PORTIONS OF THE AREA ON MONDAY. REMAINDER OF THE FORECAST LOOKS OK
AND IN PARTICULAR THE HIGH WIND WATCH FOR SUNDAY NIGHT THROUGH
MONDAY NIGHT. BLANK

&&

.AVIATION...
UPDATED 0605Z.
A MOIST NORTHWESTERLY UPSLOPE FLOW WILL KEEP AREAS OF MID AND HIGH
LEVEL CLOUDINESS OVER MOST OF NORTH CENTRAL...CENTRAL...AND
SOUTHWEST MONTANA THROUGH SUNDAY EVENING...FOR CONTINUED MAINLY VFR
CONDITIONS. HOWEVER...CLOUDS AND SHOWERS WILL OBSCURE MOUNTAINS AT
TIMES AND BRING OCCASIONAL MVFR CEILINGS WITH PRECIPITATION TO THE
MOUNTAIN VALLEYS. WINDS WILL CONTINUE TO BE WESTERLY...BUT THEY MAY
ONLY BECOME GUSTY OVER THE PLAINS OF NORTH CENTRAL AND CENTRAL
MONTANA DURING THE DAY ON SUNDAY.  COULSTON

&&

.PREV DISCUSSION...
/ISSUED 445 PM MST SAT NOV 29 2008/

TONIGHT THROUGH MONDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE
CONTINUES TO WARM THE AIRMASS.  SEVERAL WEAK UPPER LEVEL
DISTURBANCES CONTINUE TO MOVE THROUGH THE NORTHWEST FLOW ALOFT SO
ALTHOUGH THE THE AIRMASS CONTINUES TO DRY...WILL LEAVE SOME ISOLATED
POPS OVER SOUTHWEST MONTANA...AS WELL AS HIGHER POPS UP ALONG THE
DIVIDE. A JET APPROACHES THE ROCKIES SUNDAY NIGHT. THE MAIN OOMPH
REMAINS OVER THE CANADIAN ROCKIES BUT VERY STRONG WINDS WILL STILL
COVER MOST OF NORTH CENTRAL MONTANA. THE MODELS HAVE 50 KT PLUS
WINDS MOVING OVER THE ROCKIES BY 06Z MON AND 850 WINDS ALSO LOOK
STRONG WITH BOTH THE GFS AND NAM PUTTING 40 KT WINDS ACROSS THE
PLAINS. HELPING THE HIGH WIND SITUATION WILL BE A STABLE UPPER AIR
PROFILE OVER THE ROCKIES ALONG WITH A GOOD SHORT MOVING THROUGH THE
AREA. WITH STRONG SUSTAINED WINDS IN THE FORECAST...HIGHER
ELEVATIONS ACROSS MOST OF NORTH CENTRAL MONTANA SHOULD SEE WARNING
CRITERIA GUSTS. AT THE MOMENT...WILL COVER THE ENTIRE NORTH AND
CENTRAL ZONES IN A BROAD BRUSH WATCH AND TREAT TIMING DIFFERENCES IN
THE TEXT. IN GENERAL...HIGH WINDS SHOULD DEVELOP OVER THE ROCKIES
AFTER 06Z MON AND SPREAD INTO THE PLAINS MONDAY. THE AIRMASS
CONTINUES TO WARM THROUGH MONDAY AND HIGH TEMPS MONDAY SHOULD BE
NEAR RECORD VALUES. ZELZER

MONDAY NIGHT THROUGH THURSDAY NIGHT...MODELS CONTINUE TO ADVERTISE A
SIGNIFICANT PATTERN CHANGE TO OCCUR THIS PERIOD AS THE PERSISTENT
UPPER LEVEL RIDGE THAT HAS BEEN IN PLACE OVER THE REGION IS BROKEN
DOWN EARLY IN THE WEEK WITH A LONGWAVE TROUGH DEVELOPING OVER THE
CENTRAL CONUS THROUGH THE REMAINDER OF THE WEEK. MODELS CONTINUE TO
COME INTO BETTER AGREEMENT ON THE MON NIGHT THROUGH TUES PERIOD
WITH STRONG PHASED SHORTWAVE ENERGY BREAKING DOWN THE RIDGE MON
NIGHT/TUES. HIGH WINDS LOOK TO CONTINUE THROUGH MON NIGHT AS
GRADIENTS TIGHTEN WITH AN INITIAL SHORTWAVE MOVING ACROSS THE
REGION. THIS FIRST SHORTWAVE ALSO SPREADS SNOW ACROSS THE HIGHER
TERRAIN AND INTO SW MT LATE MON NIGHT. A SECONDARY SHORTWAVE DIGS SE
ACROSS THE AREA ON TUES...SENDING A STRONG CANADIAN COLD FRONT
ACROSS THE BORDER TUES MORNING...FOLLOWED BY A PERIOD OF SNOW FOR
MUCH OF THE FORECAST AREA WITH ENHANCED SNOWFALL IN FAVORED UPSLOPE
REGIONS OF CENTRAL MT. WITH GROWING CONFIDENCE IN THIS SOLUTION HAVE
INCREASED POPS SIGNIFICANTLY ON TUESDAY. MOST OF THE AREA SHOULD AT
LEAST SEE SOME LIGHT ACCUMULATIONS FROM THIS...WITH AN AREA OF MORE
SIGNIFICANT ACCUMULATIONS POSSIBLE OVER AND ALONG THE NORTH SLOPES
OF THE LITTLE BELTS AND SNOWIES WHERE UPSLOPE EFFECTS WILL BE
MAXIMIZED. STRONG PRESSURE RISES BEHIND THE FRONT WILL LIKELY CREATE
SOME BLOWING AND DRIFTING OF SNOW THROUGH THE DAY TUES AS WELL.
MUCH COOLER AIR SURGES IN BEHIND THE FRONT ON TUES WITH FALLING
TEMPS LIKELY DURING THE DAY IF CURRENT TIMING HOLDS AND MAX TEMPS ON
TUES ARE VERY NEAR MORNING LOWS FOR MUCH OF THE AREA. COOLER PATTERN
CONTINUES THROUGH THE REMAINDER OF THE WEEK WITH A GRADUAL
WARM-UP...HOWEVER MODELS DIVERGE WITH DETAILS OF THE NW FLOW ALOFT
PATTERN AFTER WED. HAVE KEPT TEMPS NEAR SEASONAL AVERAGES THROUGH
THURSDAY NIGHT...WITH POPS NEAR CLIMATOLOGICAL NORMS AS WELL.
HOENISCH

FRIDAY AND SATURDAY...MODELS ARE DISPLAYING BETTER AGREEMENT FOR THE
LONG RANGE FORECAST. NORTHWEST FLOW ALOFT OVER MONTANA IS
EXPECTED TO BRING IN PRECIPITATION FROM THE PACIFIC NORTHWEST.
MODELS DO DIFFER ON TIMING OF THE EVENT SO OPTED TO GO ABOVE
CLIMATOLOGY SATURDAY. TEMPERATURES WILL LIKELY BE ABOVE SEASONAL
THROUGH THE PERIOD. SAUCIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  30  54  42  62 /  10  10  10  10
CTB  26  53  43  62 /  10  10  10  10
HLN  35  51  34  56 /  20  20  10  10
BZN  31  51  31  57 /  20  20  10  10
WEY  27  39  27  37 /  50  50  30  20
DLN  31  49  32  51 /  20  20  10  10
HVR  22  47  30  57 /  10  10  10  10
LWT  27  48  32  57 /  10  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT
FOR MTZ009>014-044>051.

&&

SHORT TERM...BLANK
LONG TERM...BLANK
AVIATION...COULSTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 29, 2:49 PM MST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
249 PM MST SAT NOV 29 2008

MTZ009>014-044>051-302200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-
249 PM MST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY TONIGHT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT FOR NORTH CENTRAL MONTANA. STRONG SOUTHWEST WINDS OF
30 TO 40 MPH WITH GUST TO 80 MPH ARE EXPECTED TO DEVELOP LATE
SUNDAY NIGHT OVER THE NORTHERN ROCKIES. THESE HIGH WINDS WILL
SPREAD EAST OVER NORTH CENTRAL MONTANA MONDAY WHERE GUSTS TO 60
MPH ARE EXPECTED. THESE STRONG WINDS WILL LAST THROUGH THE
AFTERNOON ON TUESDAY.

ON TUESDAY...A STRONG COLD FRONT WILL ARRIVE WITH SNOW AND SHARPLY
COLDER TEMPERATURES. MOST OF THE FORECAST AREA WILL SEE LIGHT SNOW
ACCUMULATIONS WITH FAVORED UPSLOPE AREAS IN THE LITTLE BELT AND
LITTLE/BIG SNOWY MOUNTAINS POSSIBLY SEEING SEVERAL INCHES OF
SNOWFALL. IN ADDITION...GUSTY NORTH WINDS MAY CREATE AREAS OF
BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-052>055-302200-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
249 PM MST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY TONIGHT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON TUESDAY...A STRONG COLD FRONT WILL ARRIVE WITH SNOW AND SHARPLY
COLDER TEMPERATURES. MOST OF THE FORECAST AREA WILL SEE LIGHT SNOW
ACCUMULATIONS WITH FAVORED UPSLOPE AREAS IN THE LITTLE BELT AND
LITTLE/BIG SNOWY MOUNTAINS POSSIBLY SEEING SEVERAL INCHES OF
SNOWFALL. IN ADDITION...GUSTY NORTH WINDS MAY CREATE AREAS OF
BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 3:40 AM MSTWinter Storm WatchTFX25 hr

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.